# SDR CA070202012

- Difficulty date: January 31, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Dhav DHC5A
- Aircraft time: 13,435 hours
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Bearing
- Condition: Failed
- Location: Dc Generator
- Part time: 1,850 hours
- Component: Dc Generator, Lucas
- Component part number: C5SC12333
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT WAS RETURNING TO BASE WHEN THE NR 1 GENERATOR FAILED. FLIGHT WAS CONTINUED WITHOUT FURTHER PROBLEMS. WHEN MAINTENANCE REMOVED THE GENERATOR FOR REPLACEMENT THE QUILL SHAFT WAS FOUND SHEARED AND THE FORWARD BEARING ON THE GENERATOR SUFFERED A CATASTROPHIC FAILURE AND WAS COMPLETELY DESTROYED. THE GENERATOR HAD JUST BEEN INSTALLED 102 HOURS PREVIOUSLY FRESH FROM OVERHAUL FACILITY. ANOTHER GENERATOR WAS INSTALLED AND CHECKED SERVICEABLE. (TC  20070202012)
